Alert archive / Ohio / River Flood Warnings in 2014

River Flood Warning 59, NWS Cleveland, OH

June 16, 2014Stark County, Ohio

NWS Cleveland, OH issued this river flood warning at Jun 16, 2014, 9:33 PM EDT for Stark County, Ohio. It took effect at Jun 16, 2014, 10:40 PM EDT. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Jun 16, 2014, 9:33 PM EDT (01:33 UTC)
In effect from
Jun 16, 2014, 10:40 PM EDT
Expired
Jun 17, 2014, 12:30 PM EDT
In force
14 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Stark County, OH

The radar

The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Nimishillen Creek at North Industry (NHSO1). The gauge peaked at 10.44 ft at Jun 17, 2014, 3:00 AM EDT.

actionminormoderatemajor51006/1706/18
Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03118500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WGUS41 KCLE 170133
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
933 PM EDT MON JUN 16 2014

...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO...

  NIMISHILLEN CREEK NEAR NORTH INDUSTRY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC151-170933-
/O.NEW.KCLE.FL.W.0059.140617T0240Z-140617T1630Z/
/NHSO1.1.ER.140617T0240Z.140617T0600Z.140617T1030Z.NO/
933 PM EDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NIMISHILLEN CREEK NEAR NORTH INDUSTRY
* FROM THIS EVENING UNTIL TUESDAY AFTERNOON
* AT  9:00 PM MONDAY THE STAGE WAS...8.7 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 9.0 FEET 
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND
  RISE TO NEAR 9.6 FEET BY LATE TONIGHT. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TUESDAY MORNING.
* AT 9.5 FEET...LOW LYING PORTIONS OF CHEYENNE STREET...SOUTHEAST 
  SPARTA AVENUE...AND ALLENFORD AVENUE THREATENED. 

&&

LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138


$$
2 follow-up statements
997 
WGUS41 KCLE 170616
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
216 AM EDT TUE JUN 17 2014

...OBSERVED FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN OHIO...

  NIMISHILLEN CREEK NEAR NORTH INDUSTRY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC151-171416-
/O.EXT.KCLE.FL.W.0059.000000T0000Z-140617T1913Z/
/NHSO1.2.ER.000000T0000Z.140617T0500Z.140617T1313Z.NO/
216 AM EDT TUE JUN 17 2014

...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...THE 
FLOOD WARNING CONTINUES FOR 
  THE NIMISHILLEN CREEK NEAR NORTH INDUSTRY
* UNTIL THIS AFTERNOON
* AT  1:00 AM TUESDAY THE STAGE WAS...10.2 FEET 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 9.0 FEET 
* THE RIVER WILL FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING.
* AT 10.0 FEET...SEVERAL LOW LYING ROADS NEAR THE CREEKS FLOODED. 
  THIS INCLUDES SOUTHEAST BAUM STREET...CHEYENNE STREET...AND 
  SOUTHEAST SPARTA AVENUE. 

&&

LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138


$$
178 
WGUS81 KCLE 171201
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
801 AM EDT TUE JUN 17 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...

  NIMISHILLEN CREEK NEAR NORTH INDUSTRY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC151-171231-
/O.CAN.KCLE.FL.W.0059.000000T0000Z-140617T1913Z/
/NHSO1.2.ER.000000T0000Z.140617T0830Z.140617T1039Z.NO/
801 AM EDT TUE JUN 17 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE NIMISHILLEN CREEK NEAR NORTH INDUSTRY.
* AT  7:00 AM TUESDAY THE STAGE WAS 8.5 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FELL BELOW FLOOD STAGE AT  6:39 AM TUESDAY.
* FORECAST...THE RIVER WILL FALL TO 4.7 FEET BY WEDNESDAY MORNING.
* AT 9.0 FEET...FLOODING SOUTH OF CANTON FROM RIDGE AVENUE TO 
  ALLENFORD. 
* AT 8.0 FEET...CREEK OUT OF BANKS. THREATENING LOW LYING ROADS 
  BETWEEN NORTH INDUSTRY AND HOWENSTINE. 

&&

LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 16, 9:27 PM EDT, 6 minutes earlier.

Area forecast discussion, Jun 16, 9:27 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
927 PM EDT MON JUN 16 2014

.SYNOPSIS...
A WEAK STALLED FRONT OVER THE AREA WILL LIFT OFF TO THE NORTHEAST
INTO TUESDAY. A COLD FRONT WILL DROP SOUTHEAST WEDNESDAY INTO
WEDNESDAY NIGHT AND STALL ACROSS OHIO THEN DRIFT SLOWLY BACK NORTH
THURSDAY INTO SATURDAY BEFORE DROPPING BACK SOUTH LATER SUNDAY INTO
MONDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THUNDERSTORMS AND FLOODING RAINS OVER THE SOUTHEAST CORNER OF THE
FORECAST AREA HAVE SINCE MOVED EAST OF THE AREA AND WEAKENED. SOME
FLOODING REMAINS AND ROAD CLOSURES ALSO REMAIN. FLOOD WARNINGS
HAVE BEEN EXTENDED ACROSS STARK AND MAHONING COUNTIES.

OTHERWISE...MAINLY PARTLY CLOUDY SKIES WILL PREVAIL THE REST OF
THE NIGHT. SYSTEM OUT WEST WILL TRY TO SCOOT BY TO THE NORTH OF
THE AREA AND COULD CAUSE A STRAY SHOWER OR THUNDERSTORM ALONG THE
LAKE SHORE. OTHERWISE...IT SHOULD REMAIN DRY OVER THE REST OF THE
FORECAST AREA.

MILD NIGHT ON TAP WITH TEMPERATURES REMAINING IN THE 60S ACROSS
THE ENTIRE AREA.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
SOME CONVECTION SLIDING SE ALONG THE LIFTING WARM FRONT MAY AFFECT
THE NORTH IN THE MORNING THEN SHOULD MAINLY JUST BE A THREAT FOR THE
FAR NE BY LATER IN THE DAY AS THE FRONT LIFT NE OUT OF THE CWA.

A COLD FRONT GETTING PUSHED SOUTH WILL DROP TO JUST NORTH OF LAKE
ERIE BY WED MORNING THEN MAYBE A LITTLE SOUTH OF LERI BY LATE WED.
THIS FRONT WILL PROVIDE A FOCUS FOR CONVECTION WHICH SHOULD SAG
SOUTH INTO THE CWA...POSSIBLY AS EARLY AS LATE TUE NIGHT BUT MORE
LIKELY THIS WILL OCCUR WED INTO WED NIGHT THEN WITH THE FRONT OVER
THE CWA THU INTO THU NIGHT THE THREAT FOR CONVECTION WILL CONTINUE.

ONCE AGAIN...SOME OF THE STORMS MAY BE STRONG TO LOCALLY SEVERE DUE
TO GOOD INSTABILITY AND SOME SHEAR. ALSO...DUE TO THE STALLED
FRONTAL BOUNDARY SOME AREAS COULD SEE REPEATED HEAVY RAIN WHICH
COULD EVENTUALLY LEAD TO SOME FLOODING PROBLEMS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE MODELS CONTINUE TO ADVERTISE THE FRONTAL BOUNDARY ACROSS THE
GREAT LAKES ON FRIDAY WITH HIGH PRESSURE OVER EASTERN CANADA. A
TROUGH/UPPER LOW IS PROGGED TO MOVE ACROSS THE GREAT LAKES OVER THE
WEEKEND. THE APPROACHING LOW WILL FINALLY FLUSH OUT THE STALLED
FRONT BUT THE APPROACHING TROUGH WILL NECESSITATE KEEPING A CHANCE
OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THE WEEKEND.
THE SHOWER/STORMS WILL LIKELY TAKE ON MORE OF A DIURNAL NATURE.
MAYBE BY MONDAY THE SURFACE HIGH WILL BUILD DOWN AND THE AIR MASS
WILL GET DRIER AND MORE STABLE. HIGHS TEMPERATURES REMAIN DIFFICULT
TO FORECAST. THE AIR MASS WILL LIKELY REMAIN VULNERABLE TO THE
FRONTAL POSITION ON FRIDAY. WILL CONTINUE TO FORECAST TEMPERATURES A
COUPLE DEGREES ABOVE NORMAL...THEN DROPPING TO SLIGHTLY BELOW NORMAL
BY MONDAY AS THE COOLER AIR MASS ARRIVES.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
WEAK COLD FRONT NOW EAST OF THE AREA WITH CONVECTION ALSO NOW EAST
OF THE AREA. CONDITIONS NOW VFR ACROSS THE NRN OHIO AND NWRN PA
WITH CLEAR/MOSTLY CLEAR SKIES. EXPECT THIS TO PERSIST INTO THE
NIGHT WITH MVFR VISIBILITIES IN FOG/MIST DEVELOPING AFTER MIDNIGHT.
EXPECT VFR TUESDAY AFTER MORNING MIST/FOG BURNS OFF. WINDS WILL
INCREASE AND BECOME GUSTY FROM THE SOUTHWEST AS GRADIENT TIGHTENS
BETWEEN LOW/COLD FRONT ACROSS THE CENTRAL LAKES AND HIGH PRESSURE
TO OUR SOUTHEAST. CAPES TUESDAY INCREASE TO BETWEEN 1500 AND 2500
BUT DRY AIR IS MOVING IN. WILL HOLD OFF ON VCTS FOR NOW BUT EXPECT
THEY WILL BE AROUND.

.OUTLOOK...NON VFR LIKELY AT TIMES TUESDAY NIGHT THROUGH SATURDAY IN
SHOWERS AND THUNDERSTORMS AS WELL AS MORNING FOG/MIST.

&&

.MARINE...
THE WEAK COLD FRONT WILL BE EAST OF LAKE ERIE THIS EVENING AND WINDS
ARE ALREADY DIMINISHING ON WESTERN LAKE ERIE. THE FRONT WILL MOVE
BACK NORTH AS A WARM FRONT ON TUESDAY. A DECENT SOUTHWEST WIND IS
LIKELY TUESDAY ALTHOUGH NOT ENOUGH FOR A SMALL CRAFT ADVISORY. THE
FRONT WILL REMAIN IN THE VICINITY OF LAKE ERIE WEDNESDAY THROUGH
FRIDAY. THE WIND DIRECTION WILL BE DIFFICULT TO PREDICT AT ANY ONE
SPOT AND SHOWERS AND THUNDERSTORMS WILL CROSS THE LAKE FROM TIME TO
TIME AND WILL ALSO AFFECT THE WIND DIRECTION. THE GRADIENT SHOULD
REMAIN RATHER WEAK BUT GUSTY AND VARIABLE WINDS ARE LIKELY IN AND
AROUND THE THUNDERSTORMS SO MARINERS WILL HAVE TO KEEP UP ON THE
WEATHER. THE FRONT WOULD SHIFT EAST BY THE WEEKEND BUT THE RISK OF
SHOWERS AND STORMS WILL LIKELY CONTINUE AS A TROUGH ALOFT DROPS
ACROSS THE GREAT LAKES.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...LOMBARDY
SHORT TERM...ADAMS
LONG TERM...KOSARIK
AVIATION...TK
MARINE...KOSARIK
Hazardous weather outlook, Jun 16, 3:35 PM EDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
335 PM EDT MON JUN 16 2014

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-171945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
335 PM EDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG TO LOCALLY SEVERE THUNDERSTORMS WITH HEAVY RAINS ARE
POSSIBLE TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 16, 3:45 PM EDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
345 PM EDT MON JUN 16 2014

OHZ038-162015-
HOLMES-
345 PM EDT MON JUN 16 2014

...SPECIAL WEATHER STATEMENT FOR HOLMES COUNTY UNTIL 415 PM EDT...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GLENMONT...OR 8 MILES WEST OF MILLERSBURG...
MOVING EAST AT 25 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING
WIND GUSTS TO 50 MPH AND DIME SIZE HAIL. VERY HEAVY RAINFALL IS ALSO
OCCURRING WITH THESE THUNDERSTORMS.

CLARK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:53 PM EDTAreal Flood WarningCLEMahoning6 hr
Jun 16, 8:56 PM EDTAreal Flood WarningCLEStark6 hr
Jun 17, 5:58 PM EDTSpecial Marine WarningCLE2 hr
Jun 17, 6:57 PM EDTSevere Thunderstorm WarningCLEAshtabula63 min
Jun 17, 7:58 PM EDTSevere Thunderstorm WarningCLEAshtabula62 min

Nearby

River Flood Warnings in Ohio, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.